Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Apr 24, 2018, 1:32 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Apr 25, 2018, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2018, 1:32 PM MDT (19:32 UTC)
- In effect from
- Apr 25, 2018, 12:00 PM MDT
- Expired
- Apr 25, 2018, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
547 WWUS85 KRIW 241932 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 132 PM MDT Tue Apr 24 2018 WYZ280-289-251000- /O.NEW.KRIW.FW.W.0002.180425T1800Z-180426T0100Z/ Natrona County/Casper BLM- Granite/Green/Ferris/Rattlesnake Mountains- 132 PM MDT Tue Apr 24 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY... The National Weather Service in Riverton has issued a Red Flag Warning, which is in effect from noon to 7 PM MDT Wednesday. * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zones 280 and 289. * COUNTIES AFFECTED: In Central WY...Fremont...Natrona. In Southwest WY...Sweetwater. * WIND: Southwest 15 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 12 percent. * TEMPERATURES: In the upper 60s to lower 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
3 follow-up statements
189 WWUS85 KRIW 250706 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 106 AM MDT Wed Apr 25 2018 WYZ280-289-252245- /O.CON.KRIW.FW.W.0002.180425T1800Z-180426T0100Z/ Natrona County/Casper BLM- Granite/Green/Ferris/Rattlesnake Mountains- 106 AM MDT Wed Apr 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Strong Gusty Winds will create erratic fire behavior and new fire starts. * AFFECTED AREA: In Central WY...Fire Weather Zones 280 and 289. * COUNTIES AFFECTED: In Central WY...Fremont...Natrona. In Southwest WY...Sweetwater. * WIND: Southwest 15 to 20 mph with gusts up to 30 mph. * HUMIDITY: As low as 12 percent. * TEMPERATURES: In the upper 60s to lower 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
923 WWUS85 KRIW 251858 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 1258 PM MDT Wed Apr 25 2018 WYZ280-289-260100- /O.CON.KRIW.FW.W.0002.000000T0000Z-180426T0100Z/ Natrona County/Casper BLM- Granite/Green/Ferris/Rattlesnake Mountains- 1258 PM MDT Wed Apr 25 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * IMPACTS: Low Humidities...Unseasonably Warm Temperatures...and Strong Gusty Winds will create conditions favorable for erratic fire behavior and fires with rapid rates of spread. * AFFECTED AREA: In Central WY...Fire Weather Zones 280 and 289. * COUNTIES AFFECTED: In Central WY...Fremont...Natrona. In Southwest WY...Sweetwater. * WIND: West 15 to 20 mph with gusts up to 35 mph. * HUMIDITY: As low as 12 percent. * TEMPERATURES: In the upper 60s to lower 70s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/riverton
081 WWUS85 KRIW 260051 RFWRIW URGENT - FIRE WEATHER MESSAGE National Weather Service Riverton WY 651 PM MDT Wed Apr 25 2018 WYZ280-289-260200- /O.EXP.KRIW.FW.W.0002.000000T0000Z-180426T0100Z/ Natrona County/Casper BLM- Granite/Green/Ferris/Rattlesnake Mountains- 651 PM MDT Wed Apr 25 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... The red flag warning will be allowed to expire at 7 PM. $$ 21 http://weather.gov/riverton
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Apr 24, 10:50 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Apr 24, 10:50 AM MDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1050 AM MDT Tue Apr 24 2018 .SHORT TERM...Tuesday through Thursday night Issued at 300 AM MDT Tue Apr 24 2018 There are still a few snow showers out there this evening as some moisture continues to rotate around an upper level low slowing moving away to the east. Most areas should be largely dry by sunrise today with only a few spotty snow showers leftover. These will decrease in coverage and should be over by around noon. At this time, we are not buying the models keeping showers over the mountains since the models overdue the orographics and building heights should stabilize the atmosphere. Clouds may hold tough for much of the day however in eastern areas, keeping conditions rather chilly for many areas. A few areas in the northeast could even see an appearance from the dreaded fog monster, but it would be brief and likely not that thick. Temperatures will be warmer the further west you go with more sunshine expected. The big difference will be much less wind so it will feel much warmer. Mainly dry weather will then rule from tonight through Wednesday. With southwest flow and plenty of sunshine temperatures will rebound nicely with highs in the 70s in some locations. With low humidity, enhanced fire conditions may develop in the normally breezier areas, mainly Natrona and southeastern Fremont Counties. It is borderline however, so we will let the day shift make the final decision on any fire watches. Another cold front will then drop southward into the area for Wednesday night and early Thursday. We like the slower timing right now, since the GFS is doing it's usual Speed Racer imitation in bring things in too fast. In addition, the models look to be overdoing the QPF despite decent dynamics given the continental origin of the system and non existent return flow. As a result, we will keep amounts light for now. This should exit stage southeast by Thursday afternoon, with sunshine returning fairly quickly. Temperatures will be knocked down a several degrees, but not too chilly. Thursday night at this point looks dry and cool. .LONG TERM...Friday through Tuesday Issued at 300 AM MDT Tue Apr 24 2018 Friday now looks dry for all areas. Very isolated showers or storms in the far west late in the day or early Friday evening cannot be ruled out. 00Z Models have backed off on this convection for now. The forecast issue continues to be this developing trough over the western U.S. Saturday into next week. The first upper level storm system moves into California Saturday and progresses east into the Great Basin Sunday per the ECWMF and Canadian models. Then these two models bring the upper low toward western WY Sunday night into Monday. The 00Z GFS is real quick bringing this system toward WY on Saturday night. Do not see this happening and have gone with the slower timing. The weather pattern remains unsettled Monday and Tuesday with the potential for weather disturbances moving through or near WY. All the models vary on placement and timing this far out. The forecast will be for a chance of showers and thunderstorms over the west Saturday afternoon and night. Then a chance for showers and storms Sunday and Monday in the west and north with less coverage over the central and south. Tuesday could see isolated showers and storms over the whole area. Overall, the potential for an unsettled weather pattern from Sunday through much of next week is increasing. As for temperatures, warm days on Friday and Saturday. Then a cooling trend for Sunday through Tuesday. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday) Improving conditions all locations. However, VFR/local MVFR conditions will persist into the early afternoon period with KCPR most likely to keep MVFR/near MVFR conditions longest and not going VFR until late afternoon. Generally light winds expected for most locations with KRKS seeing the gustiest winds this afternoon/early evening (northeast 15G20-25kt) && .FIRE WEATHER... Issued at 300 AM MDT Tue Apr 24 2018 Today will be a cool day with clouds gradually giving way to sunshine from west to east. Any showers would be restricted to the morning hours and mainly in the higher elevations. There will be much less wind than yesterday. Relative humidity will be lower but remain well above critical levels. Mixing and smoke dispersal will be generally fair to good. Elevated fire conditions will be possible in portions of Natrona and southeastern Fremont Counties Wednesday afternoon with a combination of a gusty southwest wind and humidity falling into the teens. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Hattings LONG TERM...AR AVIATION...Braun FIRE WEATHER...Hattings
Hazardous weather outlook, Apr 24, 3:01 AM MDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 301 AM MDT Tue Apr 24 2018 WYZ001>020-022>030-251100- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 301 AM MDT Tue Apr 24 2018 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Wednesday...Elevated fire conditions possible in Natrona and southeastern Fremont Counties. Saturday through Monday...A chance of afternoon and evening thunderstorms in the west and north. Isolated thunderstorms elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today.
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.